MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CHONDRAL PICK 40 DEG SMALL DIA; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. CHONDRAL PICK 40 DEG SMALL DIA; ACCESSORIES,ARTHROSCOPIC
Model Number 72201885
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/21/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, when the 40 degree chondral pick was used, the device was brittle and the tip of it bent easily 90 degree.It is unknown whether there was a delay in the case.The procedure was completed with a competitor device.No patient injuries reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h3, h6: the reported 40 degree chondral pick, used in treatment, has been returned for evaluation.Visual assessment of the device confirmed the reported complaint.The distal tip of the pick has been bent to 90 degrees.The material condition was tested and confirmed to be within print specification.The condition of the device indicates it was subjected to excessive force during use.Per the devices instruction for use ¿excessive force should not be applied to the instrument when manipulating soft tissue, bone, or hard objects.Misuse of these instruments may result in bent distal tips¿.A review of the manufacturing and complaint records was performed for the reported lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
CHONDRAL PICK 40 DEG SMALL DIA
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9772665
Report Number1219602-2020-00443
Device Sequence Number2185181
Product Code NBH
UDI-Device Identifier03596010608291
UDI-Public03596010608291
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72201885
Device Catalogue Number72201885
Device Lot Number50693308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2020
Initial Date Received by Manufacturer 02/04/2020
Supplement Date Received by Manufacturer03/31/2020
Initial Report FDA Received Date03/01/2020
Supplement Report FDA Received Date04/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1